MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 7770728
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2017, intra-op, after preparation of disc space when the spacer was being inserted into disc space,upon impaction the peek portion of the spacer fractured at the back of the spacer.Two small fragments broke off.The product was explanted completely.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
Product analysis: visual review of the implant confirmed the ¿ears of the -03 top component deformed and broken.Microscopic examination of the -03 peek top component scalloped features did identify and witness marks, suggesting possible physical obstruction during attempted implantation which prevented full insertion into the vertebral disc space.Visual, optical and microscopic examination of the front-facing tab on the -03 peek top component did not identify witness marks or deformation consistent with angulation during attempted assembly.The above observations are consistent with implant fracture due to brittle overload during attempted implantation.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6864168
Report Number1030489-2017-02039
Device Sequence Number16172136
Product Code MAX
UDI-Device Identifier00643169430655
UDI-Public00643169430655
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2024
Device Catalogue Number7770728
Device Lot Number0503459W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR